Arkansas, 2010Flooding in Arkansas, May 16 to 31, 2010
May 16 to 31, 2010 · NWS LZK · 4 events in 3 counties and zones
Heavy rainfall across portions of Arkansas caused some rivers to rise above flood stage during the month of May.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- $35,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall across portions of Arkansas caused some rivers to rise above flood stage during the month of May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 16, 8:30 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, May 16, 8:30 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
930 PM CDT SUN MAY 16 2010
.UPDATE...
PRECIPITATION HAS SHIFTED TO THE SOUTH/EAST OF THE REGION AHEAD OF A
COLD FRONT. KEPT CHANCES FOR RAIN IN SOUTHERN ARKANSAS BEFORE
MIDNIGHT...WITH POPS REMOVED ELSEWHERE. ADDED AREAS OF FOG TO THE
FORECAST OVERNIGHT/MONDAY MORNING. (46)
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE MOVED ACROSS MUCH OF THE
STATE. THE STORMS ARE EXITING TO THE EAST WITH A FEW MORE ENTERING
THE SOUTHWEST AREAS. EXPECT THUNDERSTORMS TO CONTINUE IN THE SOUTH
THROUGH 03Z. SOME CLEARING WILL TAKE PLACE THIS EVENING BUT FOG
WILL FORM TONIGHT IN AREAS THAT HAD RAINFALL. IFR CONDITIONS WILL
DEVELOP IN MOST AREAS OVERNIGHT. SCATTERED TO BROKEN CU ARE
EXPECTED MONDAY WITH VFR CONDITIONS.
&&
.PREV DISCUSSION... /ISSUED 415 PM CDT SUN MAY 16 2010/
SHORT TERM...THIS AFTERNOON THROUGH WEDNESDAY...
QUASISTATIONARY SFC BNDRY HAS BECOME INCREASINGLY DIFFUSE OVER THE
PAST 24 HOURS WITH LITTLE IN THE WAY OF MSTR OR MASS CONVERGENCE
LEFT ALONG IT. HOWEVER...WITH STRONGER SHRTWV AND REMNANT OUTFLOWS
IN UNCAPPED ENVIRONMENT...WE HAVE SEEN SCATTERED SHOWERS AND STORMS
DEVELOP THIS AFTERNOON. GIVEN MLCAPE VALUES AOA 1500 J/KG AND
INCREASED SHEAR FROM AFOREMENTIONED SHRTWV...WILL SEE SOME SCT SVR
WEATHER THIS AFT.
MONDAY...
ADDED SLGHT CHC POPS TO MON AFTERNOON IN THE NORTH AS A REINFORCING
NW FLOW WAVE WILL DIVE DOWN AND MID LVL COOLING MAY ALLOW FOR A FEW
AFTERNOON SHOWERS TO DEVELOP.
MON NIGHT AND TUESDAY...
THIS PD SHOULD REMAIN DRY THOUGH THE MODELS CONTINUE TO HINT AT A
REMNANT MCS SLIDING IN LATE IN THE DAY TUE.
TUE NIGHT THROUGH WED NIGHT...
ADDED POPS AS WAA PRECIP MAY BEGIN DEVELOPING AHEAD OF NEXT SYSTEM
BEING ADVERTISED AS AN INCREASINGLY WET SYSTEM BY THE MODEL SUITE.
TEMPS WERE TWEAKED HERE AND THERE BUT REMAIN MOSTLY ON TRACK AND
RIGHT NEAR CLIMO NORMS.
LONG TERM...THURSDAY THROUGH SUNDAY
BOTH THE GFS AND ECMWF ARE AGAIN IN DECENT AGREEMENT WITH THE
OVERALL FCST TRENDS THRU THE PD. UPR LVL STORM SYS IS FCST TO TRACK
ACRS THE SRN PLAINS AND EVENTUALLY ACRS THE MID SOUTH LATER IN THE
WEEK. KEPT POPS IN CHC CAT FOR THE THU AND FRI TIME PD. IF MODELS
RMN CONSISTENT IN THE COMING DAYS...POPS WL NEED TO BE RAISED. SYS
WL DEPART THE FA BY THE WEEKEND...WITH DRIER CONDS RETURNING. MOS
TEMPS LOOK REASONABLE THRU THE PD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 60 76 54 76 / 50 20 10 10
CAMDEN AR 64 84 59 83 / 40 10 10 10
HARRISON AR 53 71 51 71 / 50 20 10 10
HOT SPRINGS AR 61 80 58 79 / 40 10 10 10
LITTLE ROCK AR 61 81 58 79 / 40 10 10 10
MONTICELLO AR 64 84 61 83 / 40 10 10 10
MOUNT IDA AR 60 80 57 78 / 40 10 10 10
MOUNTAIN HOME AR 55 73 51 73 / 50 20 10 10
NEWPORT AR 61 78 57 78 / 50 20 10 10
PINE BLUFF AR 63 83 60 81 / 40 10 10 10
RUSSELLVILLE AR 58 79 54 77 / 40 10 10 10
SEARCY AR 61 79 57 78 / 50 20 10 10
STUTTGART AR 62 81 60 80 / 40 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 16, 8:21 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
921 PM CDT SUN MAY 16 2010
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
921 PM CDT SUN MAY 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TONIGHT
AREAS OF FOG WILL DEVELOP OVERNIGHT. LOW LEVEL MOISTURE WILL BE HIGH
WHERE SHOWERS AND THUNDERSTORMS OCCURRED DURING THE DAY.
VISIBILITIES WILL BE REDUCED DURING MORNING COMMUTES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RELATIVELY BENIGN WEATHER SHOULD OCCUR THROUGH THURSDAY
MORNING...HOWEVER ANOTHER DISTURBANCE MOVING INTO THE AREA ON
THURSDAY MORNING COULD INITIATE ANOTHER ROUND OF STRONG
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
51
In the hours before
Local storm report, May 16, 5:15 PM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
615 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG THORNTON 33.78N 92.48W
05/16/2010 CALHOUN AR LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN.
&&
28Local storm report, May 16, 5:22 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
622 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG ROLAND 34.90N 92.48W
05/16/2010 PULASKI AR PUBLIC
DOZENS OF TREES DOWN IN THE ROLAND AREA...ALSO QUARTER
SIZE HAIL REPORTED.
&&
63Local storm report, May 16, 5:28 PM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
628 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG MAYFLOWER 34.97N 92.42W
05/16/2010 FAULKNER AR LAW ENFORCEMENT
TREES DOWN AND QUARTER SIZE HAIL IN MAYFLOWER
&&
63Special weather statement, May 16, 5:39 PM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
639 PM CDT SUN MAY 16 2010
ARZ052-053-170040-
CLARK-PIKE-
639 PM CDT SUN MAY 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR CLARK AND PIKE COUNTIES UNTIL 740
PM CDT...
AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR MURFREESBORO...JUST SOUTHEAST OF
LANGLEY...AND 2 MILES NORTH OF PIKE CITY. THE STORMS WERE MOVING
SOUTHEAST AT 25 MPH.
SMALL HAIL...UP TO ONE INCH IS EXPECTED WITH THESE STORMS...ALONG
WITH 40 TO 50 MPH WINDS.
46
Local storm report, May 16, 5:50 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
650 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL OAK GROVE 34.84N 92.34W
05/16/2010 M1.75 INCH PULASKI AR LAW ENFORCEMENT
ROUGHLY 15 REPORTS OF GOLF BALL SIZE HAIL THROUGHOUT
PERRY COUNTY WERE RECEIVED BY EMERGENCY DISPATCH.
&&
63Local storm report, May 16, 6:00 PM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
700 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL OAK GROVE 34.97N 92.71W
05/16/2010 M1.75 INCH PERRY AR LAW ENFORCEMENT
ROUGHLY 15 REPORTS OF GOLF BALL SIZE HAIL THROUGHOUT
PERRY COUNTY WERE RECEIVED BY EMERGENCY DISPATCH.
&&
63Flood, Woodruff
- When
- May 16, 10:45 PM CST to May 31, 11:59 PM CST
- Where
- Woodruff County, 1.29 mi NNE of Augusta to 1.37 mi SSE of Ruffwood
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $25,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.298, -91.365
Heavy rains across portions of Arkansas caused the White River near Augusta to rise back above flood stage on the evening of the 16th. This river remained above flood stage into June.
Flood, Yell
- When
- May 20, 10:30 AM CST to May 23, 2:30 AM CST
- Where
- Yell County, 4.64 mi SSW of Birta to 5.24 mi SSW of Birta
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 34.956, -93.153
Heavy rainfall from thunderstorms on the 20th caused the Petit Jean River near Danville to rise above flood stage during the morning of the 20th, before falling back below flood stage during the early morning hours of the 23rd.
Flood, Yell
- When
- May 20, 3:50 PM CST to May 21, 2:25 AM CST
- Where
- Yell County, 1.59 mi E of Gravelly to 1.77 mi E of Gravelly
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.878, -93.652
Heavy rainfall from thunderstorms on the 20th caused the Fourche LaFave River at Gravelly to rise above flood stage during the afternoon of the 20th, before falling back below flood stage during the early morning hours of the 21st.
Flood, Perry
- When
- May 20, 8:00 PM CST to May 23, 9:50 PM CST
- Where
- Perry County, 1.24 mi WSW of Houston to 2.48 mi SSW of Houston
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.021, -92.719
Heavy rainfall from thunderstorms on the 20th caused the Fourche LaFave River near Houston to rise above flood stage during the afternoon of the 20th, before falling back below flood stage during the evening hours of the 23rd.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, May 16, 201021 injured · $400 · 4.25 in hail · 47 events
- Hail and Damaging Winds in North Carolina, May 16, 20101 injured · $1.2 million · 50 kt wind · 11 events
- Flash Flooding and Hail in West Virginia, May 16 to 18, 2010$1.6 million · 1.25 in hail · 10 events
- Flash Flood and Hail in Arkansas, May 16 to 17, 2010$927,000 · 2 in hail · 19 events
- Flash Flooding in West Virginia, May 16, 2010$800,000 · 4 events
- Flash Flood and Hail in Mississippi, May 16, 2010$500,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in North Carolina, May 16, 20101 injured · $330,000 · 1 in hail · 6 events
- Flash Flood in Virginia, May 16, 2010$300,000 · 1 event
- Hail and Damaging Winds in Georgia, May 16, 2010$55,000 · 60 kt wind · 7 events
- Flash Flooding and Damaging Winds in Texas, May 16, 2010$50,000 · 53 kt wind · 5 events
- Flash Flood in North Carolina, May 16, 2010$50,000 · 1 event
- Lightning Strike in Kentucky, May 16, 2010$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237678, 237672, 237668, 237671.